Advanced Search
Article Contents
Article Contents

On the Hollman McKenna conjecture: Interior concentration near curves

Abstract Related Papers Cited by
  • Consider the problem \begin{equation} \notag \left\{\begin{aligned} -\epsilon^2\Delta u&=|u|^p-\Phi_{1} &&\text{in } \Omega\\ u &= 0 &&\text{on }\partial \Omega \end{aligned} \right. \end{equation} where $\epsilon>0$ is a parameter, $\Omega$ is a smooth bounded domain in $\mathbb{R}^2$ and $p>2$. Let $\Gamma$ be a stationary non-degenerate closed curve relative to the weighted arc-length $\int_{\Gamma} \Phi_{1}^{\frac{p+3}{2p}}.$ We prove that for $\epsilon>0$ sufficiently small, there exists a solution $u_{\epsilon}$ of the problem, which concentrates near the curve $\Gamma$ whenever $d(\Gamma, \partial \Omega)>c_{0}>0.$ As a result, we prove the higher dimensional concentration for a Ambrosetti-Prodi problem, thereby proving an affirmative result to the conjecture by Hollman-McKenna [9] in two dimensions.
    Mathematics Subject Classification: Primary: 35B25, 35B40; Secondary: 35J65.


    \begin{equation} \\ \end{equation}
  • [1]

    A. Ambrosetti and G. Prodi, On the inversion of some differentiable mappings with singularities between Banach spaces, Ann. Mat. Pura Appl., (4) 93 (1972), 231-246.doi: 10.1007/BF02412022.


    B. Breuer, P. J. McKenna and M. Plum, Multiple solutions for a semilinear boundary value problem: A computational multiplicity proof, J. Differential Equations, 195 (2003), 243-269.doi: 10.1016/S0022-0396(03)00186-4.


    E. N. Dancer and S. Yan, On the superlinear Lazer-McKenna conjecture, J. Differential Equations, 210 (2005), 317-351.doi: 10.1016/j.jde.2004.07.017.


    E. N. Dancer and S. Yan, On the superlinear Lazer-McKenna conjecture: Part II, Comm. in Partial Differential Equations, 30 (2005), 1331-1358.doi: 10.1080/03605300500258865.


    E. N. Dancer and S. Santra, On the superlinear Lazer-McKenna conjecture: The nonhomogeneous case, Adv. Differential Equations, 12 (2007), 961-993.


    M. del Pino and C. Munőz, The two-dimensional Lazer-McKenna conjecture for an exponential nonlinearity, J. Differential Equations, 231 (2006), 108-134.doi: 10.1016/j.jde.2006.07.003.


    M. Del Pino, M. Kowalczyk and J. Wei, Concentration on curves for nonlinear Schrödinger equations, Comm. Pure Appl. Math., 60 (2007), 113-146.doi: 10.1002/cpa.20135.


    de Djairo G. Figueiredo, S. Santra and P. Srikanth, Non-radially symmetric solutions for a superlinear Ambrosetti-Prodi type problem in a ball, Commun. Contemp. Math., 7 (2005), 849-866.doi: 10.1142/S0219199705001982.


    L. Hollman and P. J. McKenna, A conjecture on multiple solutions of a nonlinear elliptic boundary value problem: Some numerical evidence, Commun. Pure Appl. Anal., 10 (2011), 785-802.doi: 10.3934/cpaa.2011.10.785.


    A. Lazer and P. J. McKenna, On the number of solutions of a nonlinear Dirichlet problem, J. Math. Anal. Appl., 84 (1981), 282-294.doi: 10.1016/0022-247X(81)90166-9.


    G. Li, S. Yan and J. Yang, The Lazer-McKenna conjecture for an elliptic problem with critical growth, Calc. Var PDE., 28 (2007), 471-508.doi: 10.1007/s00526-006-0051-z.


    G. Li, S. Yan and J. Yang, The Lazer-McKenna conjecture for an elliptic problem with critical growth: Part 2, J. Differential Equations, 227 (2006), 301-332.doi: 10.1016/j.jde.2006.02.011.


    B. M. Levitan and I. S. Sargsjan, Sturm-Liouville and Dirac Operators, Mathematics and its Applications (Soviet Series), 59. Kluwer Academic Publishers Group, Dordrecht, 1991.doi: 10.1007/978-94-011-3748-5.


    A. Malchiodi and M. Montenegro, Boundary Concentration Phenomena for a singularly perturbed elliptic problem, Comm. Pure Appl. Math., 55 (2002), 1507-1568.doi: 10.1002/cpa.10049.


    A. Malchiodi and M. Montenegro, Multidimensional boundary layers for a singularly perturbed Neumann problem, Duke Math. J., 124 (2004), 105-143.doi: 10.1215/S0012-7094-04-12414-5.


    F. Mahmoudi, A. Malchiodi and M. Montenegro, Solutions to the nonlinear Schrödinger equation carrying momentum along a curve, Comm. Pure Appl. Math., 62 (2009), 1155-1264.doi: 10.1002/cpa.20290.


    R. Molle and D. Passaseo, Existence and multiplicity of solutions for elliptic equations with jumping nonlinearities, J. Funct. Anal., 259 (2010), 2253-2295.doi: 10.1016/j.jfa.2010.05.010.


    J. Wei and S. Yan, Lazer-McKenna conjecture: The critical case, J. Funct. Anal., 244 (2007), 639-667.doi: 10.1016/j.jfa.2006.11.002.


    J. Wei and J. Yang, Concentration on lines for a singularly perturbed Neumann problem in two-dimensional domains, Indiana Univ. Math. J., 56 (2007), 3025-3073.doi: 10.1512/iumj.2007.56.3133.

  • 加载中

Article Metrics

HTML views() PDF downloads(188) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint